Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: ? re: PHYSICAL DANGER w/abrupt discontinuation

Posted by Louise on July 19, 1999, at 14:30:40

In reply to Re: ? re: PHYSICAL DANGER w/abrupt discontinuation, posted by David K. on July 11, 1999, at 9:31:15

> > Is there any physical danger in abruptly discontinuing Effexor XR? I have heard warnings of abruptly discontinuing Xanax because of seizure possibility. Is it the same with Eff? Can the uncomfortable side effects of withdrawal from Eff. be shortened by spending a week just focusing on surviving without the med? Has anyone had GOOD success with discontinuing this med?

Hi David

I don't know whether you've experienced any episodes of mania or hypermania in the past, but if so, I would strongly advise against abrubt discontinuation as such an episode could be triggered by abrupt discontinuation. I've experienced this twice and have ended up in hospital twicw as a result. The problem was that my mood had started to lift so my doctor stopped the Efexor.......then wham, my mood shot uncontrollably high and took 3 months to settle. I have also seen this effect in a friend who has only ever suffered from depression with no mania; his mood shot up for a while and he seemed pretty crazy when he stopped Efexor abruptly. Sorry I've no info on the physical effect. Good luck.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Louise thread:8563